MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Insufficient Device Problem Information (3190); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Adhesion(s) (1695); No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be made.Based on the information provided we are unable to determine to what extent, if any, the bard device may have caused or contributed to the events as alleged.The information provided is limited at this time, additional information has been requested.A lot number was not provided, therefore a review of the manufacturing records is not possible.Adhesions are a known inherent risk of surgery and are listed in the adverse reaction section of the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
It was reported that a previously place bard ventralight st mesh was found to be " sticking to the intestines which may have caused complications, thus was removed and discarded.".
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr as additional information provided brings clarification to the event.Due to the surgeon noting during the index procedure that the "mesh was sticking to the intestine" the surgeon took a precautionary measure, to avoid the possibility of a serious injury in the future and did not implant the mesh into the patient.There was no additional intervention or injury to the patient.The sample was not returned for evaluation as such cannot be evaluated for root cause analysis.The initial determination remains the same, no conclusion can be made.
 
Event or Problem Description
It was reported that a previously place bard ventralight st mesh was found to be " sticking to the intestines which may have caused complications, thus was removed and discarded." addendum: contact reported that the problem presented during the index procedure of the bard ventralight st mesh.The doctor noted that once placed at the site it was sticking on the intestine.The surgeon was not confident in using the device and it was removed and another was used.There was no patient injury.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8177427
Report Number1213643-2018-04861
Device Sequence Number19097141
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5954600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;